Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 4, 2005, 6:48 PM CDT for Kingman County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 4, 2005, 7:19 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Kingman County, KS
The radar
The Wichita radar (KICT), 46 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 042347 SVRICT KSC095-050030- /O.NEW.KICT.SV.W.0202.050804T2348Z-050805T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 730 PM CDT. * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORWICH...OR ABOUT 20 MILES NORTH OF ANTHONY...MOVING WEST AT 5 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... NORWICH THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3739 9780 3752 9780 3751 9802 3739 9804 $$ JAKUB
2 follow-up statements
000 WWUS53 KICT 050008 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT THU AUG 4 2005 KSC095-050030- /O.CON.KICT.SV.W.0202.000000T0000Z-050805T0030Z/ KINGMAN KS- 706 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN KINGMAN COUNTY UNTIL 730 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 2 MILES SOUTHWEST OF NORWICH...OR 19 MILES SOUTHEAST OF KINGMAN...THIS STORM WAS NEARLY STATIONARY.. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN KINGMAN COUNTY. LAT...LON 3739 9780 3752 9780 3751 9802 3739 9804 $$ JAKUB
000 WWUS53 KICT 050019 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 719 PM CDT THU AUG 4 2005 KSC095-050029- /O.CAN.KICT.SV.W.0202.000000T0000Z-050805T0030Z/ KINGMAN KS- 719 PM CDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINGMAN COUNTY HAS BEEN CANCELLED... AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3739 9780 3752 9780 3751 9802 3739 9804 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:28 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 3:28 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT THU AUG 4 2005 .DISCUSSION... CURRENT FORECAST CHALLENGES REMAIN PRECIPITATION POTENTIAL, CLOUD COVER AND TEMPERATURES IN ASSOCIATION WITH COLD FRONT MOVING THROUGH OUR AREA. TONIGHT: COLD FRONT AS OF 19Z DRAPED ACROSS CENTRAL KANSAS IN BETWEEN SALINA AND WICHITA AND ONLY SAGGING SOUTHWARD THIS AFTERNOON WITH NORTHEASTERLY WINDS BEHIND THE FRONT. FRONT STILL PROGGED TO MOVE SLOWLY SOUTHWARD THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT AS UPPER TROF SWEEPS ACROSS NORTHERN PLAINS. SO FAR, CONVECTION RATHER ISOLATED AND RANDOM ALONG/SOUTH OF FRONT AS A RESULT OF WEAK CONVERGENCE ON FRONT AND LITTLE TO NO CAP. ANOTHER LINE OF CONVECTION VISIBLE FROM NORTHWEST KS TO SOUTHEAST NEBRASKA ALONG MID LEVEL FRONTAL ZONE. WITH UPPER SUPPORT AND LOW-LEVEL CONVERGENCE WEAK TONIGHT, WILL KEEP POPS IN CHANCE CATEGORY, ALTHOUGH CONCERNED CONVECTION MAY DIMINISH OR DISSIPATE AROUND SUNSET. WINDS ALOFT ARE WEAK, NEVERTHELESS WITH STRONG INSTABILITY DURING PEAK HEATING HOURS ALONG WITH HIGH PRECIPITABLE WATER AND STEEP LAPSE RATES, COULD HAVE ONE OR TWO WET MICROBURSTS ALONG/SOUTH OF THE FRONT INTO EARLY EVENING. SOME COOLER AIR SHOULD GRADUALLY ADVECT INTO THE AREA OVERNIGHT, ALTHOUGH CLOUDS WILL KEEP THIS IN CHECK. FRIDAY-FRIDAY NIGHT: FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY SINK SOUTHWARD OUT OF SOUTHERN KANSAS, WITH SLIGHTLY DRIER AIR ADVECTING INTO THE AREA, ESPECIALLY CENTRAL KANSAS IN CLOSER PROXIMITY TO SURFACE RIDGE AXIS. ANY LINGERING SHOWERS SHOULD THEREFORE END FROM NORTH TO SOUTH ACROSS THE AREA, AND THEREFORE SCALED BACK ON POPS. PARTIAL SUN EXPECTED BY AFTERNOON. THEREFORE CURRENT FORECAST HIGHS IN LOWER-MID 80S LOOK VERY REASONABLE. SATURDAY-SUNDAY: THE PATTERN WILL FEATURE WEAK WEST-NORTHWESTERLY FLOW ALOFT WITH LOW-LEVEL FLOW ATTEMPTING TO BECOME WEAK SOUTHEASTERLY. THE GFS SHOWS A LITTLE MORE POTENTIAL FOR WEAK DISTURBANCES EMBEDDED IN THIS FLOW COMPARED TO THE 12Z ETA. CURRENT FORECAST HAS SOME LOW CHANCES FOR THUNDER IN THE SOUTHEAST COUNTIES, BUT NOT CONFIDENT ENOUGH TO EXPAND AREAL COVERAGE THIS FAR OUT. HOPEFULLY, LATER MODEL RUNS WILL SHED MORE LIGHT ON CONVECTION POTENTIAL THIS WEEKEND. VERY GRADUAL WARMING EXPECTED THROUGHOUT WEEKEND PER LATEST FORECAST. MONDAY-THURSDAY: MEDIUM RANGE MODEL GUIDANCE STILL SHOWS LOTS OF SPREAD IN THE ENSEMBLE DATA, AND RUN TO RUN CONTINUITY ISSUES, ESPECIALLY THE GFS. AS A RESULT, DO NOT REALLY HAVE A MODEL FAVORITE TODAY. THEREFORE, PROBABLY BEST TO NOT MAKE SIGNIFICANT CHANGES TO THE GOING FORECAST OF ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS DURING THIS PERIOD. && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && CARUSO
Hazardous weather outlook, Aug 4, 3:55 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT THU AUG 4 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 355 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING, BEFORE DIMINISHING OVERNIGHT. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED, AN ISOLATED PULSE SEVERE THUNDERSTORM IS POSSIBLE THROUGH ABOUT 7 PM, WITH DAMAGING WINDS AND INTENSE DOWNPOURS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY, POST-FRONTAL SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE ACROSS PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS. IN ADDITION, THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHEAST KANSAS SATURDAY NIGHT THROUGH SUNDAY. HOWEVER, SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM ES/ADK/JMC
In the hours before
Special weather statement, Aug 4, 5:39 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 539 PM CDT THU AUG 4 2005 KSZ091-042315- HARPER- 539 PM CDT THU AUG 4 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST HARPER COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES EAST OF HARPER...OR 9 MILES NORTHEAST OF ANTHONY...THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...HEAVY RAINFALL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Aug 4, 5:56 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 556 PM CDT THU AUG 4 2005 KSZ083-042345- SEDGWICK- 556 PM CDT THU AUG 4 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF CLEARWATER...OR 10 MILES SOUTHWEST OF DOWNTOWN WICHITA...THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...HEAVY RAINFALL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Aug 4, 5:59 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 559 PM CDT THU AUG 4 2005 KSZ092-042345- SUMNER- 559 PM CDT THU AUG 4 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST SUMNER COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...OR 21 MILES NORTHWEST OF WELLINGTON...THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Aug 4, 6:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT THU AUG 4 2005 KSZ052-050000- MARION- 616 PM CDT THU AUG 4 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FLORENCE...OR 10 MILES SOUTH OF MARION...THIS STORM WAS NEARLY STATIONARY. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, Aug 4, 6:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 S HILLSBORO 38.28N 97.20W
08/04/2005 MARION KS LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD AT INDIGO AND 140TH. THE
ROAD HAS BEEN CLOSED.
&&
BRWSpecial weather statement, Aug 4, 6:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT THU AUG 4 2005 KSZ082-050030- KINGMAN- 642 PM CDT THU AUG 4 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF NORWICH...OR 18 MILES SOUTHEAST OF KINGMAN. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...HEAVY RAINFALL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:27 PM CDT | Flash Flood Warning | ICT | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.